Drought, Haskell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
Haskell County was in a severe drought.
S. Drought Monitor reported drought improvement across the region located along and north of Interstate 20 from beneficial rainfall that fell during the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
The U.S. Drought Monitor reported drought improvement across the region located along and north of Interstate 20 from beneficial rainfall that fell during the month. Severe drought conditions were reported across Haskell and Throckmorton Counties, while the northern part of Shackelford County, experienced severe to extreme drought conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 10:16 PM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1116 PM CDT FRI OCT 31 2014 .AVIATION... /06Z TAFS/ Light east winds will become southeasterly by sunrise, increasing to 10-12 kts by mid/late morning. Gusts will generally remain between 15-20 kts throughout the afternoon hours. By 00z, wind speeds will fall off at most sites, but may remain gusty through the evening hours at KABI. High clouds will persist through the period. Low stratus is expected to develop Saturday night, but this is not expected to affect the forecast terminals until after 06z. Johnson && .PREV DISCUSSION... /ISSUED 618 PM CDT FRI OCT 31 2014/ AVIATION... /00Z TAFS/ VFR conditions will prevail through the period with high clouds increasing later tonight into Saturday. Winds are from the northeast at around 10 kts as of 23z but will become light after sunset, gradually veering to the southeast. Expect southeast winds to increase by mid-morning, gusting to near or just above 15 kts Saturday afternoon at both KSJT and KABI. PREV DISCUSSION... /ISSUED 543 PM CDT FRI OCT 31 2014/ UPDATE... Made an update to the forecast, mainly for overnight lows and sky condition. Strong radiational cooling is expected tonight, as northeast winds diminish and become light east for several hours, with a drier airmass in place. Mostly clear skies will allow temperatures to dip into the mid to upper 30s for lows early Saturday morning. The upper ridge axis will remain just to our west. Some thin high clouds will enter the area from the west tonight, but should have minimal effect on temperatures. Adjusted the minimum temperatures down a degree or two, using a blend of the GFS and NAM MOS. Also made downward adjustments to sky condition tonight and early Saturday. Patchy frost is expected early Saturday morning, mainly in low-lying areas and river valleys across the eastern half of our area. East-southeast winds may increase a bit by early Saturday morning across our western counties. 19 PREV DISCUSSION... /ISSUED 321 PM CDT FRI OCT 31 2014/ SHORT TERM... (Tonight and Saturday) A chilly night is in store, as ideal radiational cooling conditions set up. The main caveat is cirrus that is forecast to stream across the area during the early morning hours. This may hinder cooling somewhat, but unseasonably cold temperatures are still forecast across much of the area. Lows are forecast to drop into the upper 30s to lower 40s across most of the area, with some mid 30s possible in low lying areas and river valleys. Patchy frost will be possible, especially in the favored low lying areas. The frost is not expected to be widespread enough for the issuance of a Frost Advisory at this time. Surface high pressure will shift east on Saturday, with winds becoming southeast by mid to late morning. Highs on Saturday will be well below seasonal normals, in the mid to upper 60s. LONG TERM... (Saturday night through Friday) Rain chances look promising for next week, with models continuing to come into better agreement with each other. An area of high pressure located east of the region on Saturday night will continue is trek east, with a return flow developing across the area. As this occurs, a strong upper-level trough will be moving east across the western part of the country, with Tropical Storm Vance churning south of Baja California. The incoming trough will help pull Vance to the north and eventually northeast, increasing mid to upper-level moisture across our area. At the same time, a weak surface low and associated cold front will develop across the Central Plains Monday evening, sending it south towards our area. By Tuesday, the cold front will begin crossing our area with the upper trough edging closer. This front will act as a focus for increased shower and thunderstorm development. Moisture will also continue to increase at all levels of the atmosphere, with forecast soundings showing precipitable water values around 1.5 inches. This is near the 99th percentile for this time of year, thus, locally heavy rainfall is possible. Heading into the Wednesday/Thursday time frame, the GFS wants to move the trough and moisture east of the area while the Canadian GEM and ECMWF progress the trough eastward at a much slower pace, with an upper-level low developing near southern Arizona/Northern Mexico. These models continue rain chances through Friday for the area as the upper-low slowly crosses the area. When looking at the various model runs, the faster-paced operational GFS was an outlier, with the forecast weighing heavily on the slower scenario. At this time, it appears that this system will provide beneficial rainfall to all of West Central Texas, with 1 to 2 inches of precipitation likely, along with locally higher amounts possible. && .PRELIMINARY POINT TEMPS/POPS... Abilene 36 64 51 70 60 / 0 0 0 5 10 San Angelo 37 69 49 72 61 / 0 0 5 5 10 Junction 37 68 48 70 59 / 0 0 0 5 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 210 PM CDT FRI OCT 31 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 210 PM CDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK ACROSS ALL OF WEST CENTRAL TEXAS. THE MAIN HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 737 PM CDT FRI OCT 31 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011300- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 737 PM CDT FRI OCT 31 2014 LIGHT WINDS...CLEAR SKIES...AND DRY AIR IN THE WAKE OF THE COLD FRONT LAST NIGHT WILL RESULT IN UNSEASONABLY COOL TEMPERATURES TONIGHT ACROSS WEST CENTRAL TEXAS. TEMPERATURES WILL DROP INTO THE 30S LATE TONIGHT WITH LOW LYING AREAS AND RIVER VALLEYS FALLING INTO THE MID 30S BY SUNRISE. THIS MAY LEAD TO THE DEVELOPMENT OF A LIGHT FROST AS EARLY AS 4 AM CDT. REMEMBER TO TAKE CARE OF SENSITIVE PLANTS.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
Haskell County was in a severe drought.
Throckmorton County was in a severe drought.
The northern part of Shackelford County was in a severe to extreme drought.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549728, 549729, 549731.